Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Jackson, KY

June 23, 2015Estill County, Menifee County, Powell County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2015, 4:31 PM EDT for Estill County, Menifee County, Powell County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 4:31 PM EDT (20:31 UTC)
Expired
Jun 23, 2015, 5:15 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Menifee County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS53 KJKL 232031
SVRJKL
KYC065-165-197-232115-
/O.NEW.KJKL.SV.W.0068.150623T2031Z-150623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 515 PM EDT

* AT 431 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAY CITY...
  OR NEAR STANTON...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STANTON...CLAY CITY...VAUGHNS MILL...BOWEN...WESTBEND...ROGERS
  CHAPEL...SPOUT SPRINGS...SEE...KNOWLTON...PILOT...ROSSLYN...
  HAYSTACK...CAT CREEK...FURNACE...SLADE...POWELL VALLEY...VIRDEN...
  LOMBARD...NADA AND WALTERSVILLE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3791 8388 3790 8387 3787 8360 3771 8375
      3783 8403 3784 8402 3784 8400 3786 8401
      3786 8402 3790 8399 3792 8399 3793 8397
TIME...MOT...LOC 2031Z 298DEG 21KT 3786 8393 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
3 follow-up statements
572 
WWUS53 KJKL 232042
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT TUE JUN 23 2015

KYC065-165-197-232115-
/O.CON.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
MENIFEE KY-POWELL KY-ESTILL KY-
442 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MENIFEE...POWELL AND NORTHEASTERN ESTILL COUNTIES...

AT 441 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STANTON...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...VAUGHNS MILL...BOWEN...ROGERS CHAPEL...SPOUT
SPRINGS...SEE...KNOWLTON...PILOT...ROSSLYN...HAYSTACK...CAT CREEK...
FURNACE...SLADE...POWELL VALLEY...VIRDEN...LOMBARD...NADA AND
WALTERSVILLE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 16
AND 34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3791 8388 3790 8387 3787 8360 3771 8375
      3783 8403 3784 8402 3784 8400 3790 8394
      3792 8393
TIME...MOT...LOC 2041Z 298DEG 21KT 3784 8388 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
357 
WWUS53 KJKL 232055
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT TUE JUN 23 2015

KYC065-232104-
/O.CAN.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
ESTILL KY-
455 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESTILL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3787 8360 3773 8373 3774 8376 3776 8378
      3775 8382 3775 8383 3776 8383 3776 8387
      3778 8392 3788 8386 3790 8384
TIME...MOT...LOC 2054Z 298DEG 21KT 3780 8378 

$$

KYC165-197-232115-
/O.CON.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
MENIFEE KY-POWELL KY-
455 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MENIFEE AND POWELL COUNTIES...

AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROGERS
CHAPEL...OR NEAR STANTON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STANTON...ROSSLYN...HAYSTACK...CAT CREEK...BOWEN...FURNACE...SLADE...
ROGERS CHAPEL...LOMBARD...NADA AND KNOWLTON.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 21
AND 34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3787 8360 3773 8373 3774 8376 3776 8378
      3775 8382 3775 8383 3776 8383 3776 8387
      3778 8392 3788 8386 3790 8384
TIME...MOT...LOC 2054Z 298DEG 21KT 3780 8378 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
484 
WWUS53 KJKL 232111
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 PM EDT TUE JUN 23 2015

KYC165-197-232121-
/O.EXP.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
MENIFEE KY-POWELL KY-
511 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MENIFEE AND
POWELL COUNTIES WILL EXPIRE AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3787 8360 3773 8373 3774 8376 3776 8378
      3775 8382 3775 8383 3776 8383 3776 8387
      3778 8392 3788 8386 3790 8384
TIME...MOT...LOC 2109Z 298DEG 21KT 3780 8378 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:30 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 23, 3:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT TUE JUN 23 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 330 PM EDT TUE JUN 23 2015

A COLD FRONT IS CURRENTLY PUSHING ITS WAY INTO THE NORTHERN HALF OF
THE CWA. DURING THE DAY...THE FRONT SHOWED SIGNS OF WEAKENING AND
SHEARING OUT AS IT NEARED OUR AREA. MORE SO...A STRONG CAP IN PLACE
THREW THE HI RES MODELS FOR A LOOP...WITH EACH RUN COMING IN WITH A
DIFFERENT PLAY ON HOW THE AFTERNOON WAS GOING TO PAN OUT. EARLY
MODEL MODELS SHOWED BEST PRECIP OVER THE NORTHERN CWA AS THE FRONTAL
ZONE PUSHED INTO THE REGION THIS AFTERNOON. BY 13Z...ALL HI RES
MODELS WERE COMING INTO GOOD AGREEMENT THAT THE BULK OF THE
INSTABILITY AND TIMING FOR REACHING THE CONVECTIVE TEMP WOULD PUT
THE BEST T STORM DEVELOPMENT SOUTH OF THE OHIO RIVER. A COUPLE HOURS
LATER...HI RES MODELS WENT TOWARDS THE MORE SHEARED OUT FRONTAL
SOLUTION AND REMOVED POPS. BY 16Z...POPS HAD RETURNED. GIVEN THE
UNCERTAINTY...THE WEAKENING BOUNDARY...AND WITH BEST SHEAR WEST OF
OUR REGION...DECIDED TO KEEP EASTERN KY OUT OF THE SEVERE WATCH BOX
WHICH INCLUDED MUCH OF RLX/S CWA.

NOW THAT WE HAVE REACHED PEAK HEATING THIS AFTERNOON...THUNDERSTORMS
ARE STARTING TO POP UP JUST ALONG AND AHEAD OF THE FRONTAL ZONE. DEW
POINTS ARE IN THE LOW TO MID 70S...CREATING A MOIST AND VERY
UNSTABLE ATMOSPHERE AS THE FRONTAL ZONE APPROACHES. HOWEVER...SHEAR
IS STILL LACKING SIGNIFICANTLY. STRONG STORMS ARE LIKELY TO CONTINUE
OCCURRING THROUGH THE AFTERNOON...THOUGH SHOULD REMAIN PULSY IN
NATURE...WITH LITTLE TILT AND SUSTAINABLE STRUCTURE. EXPECT THE
FRONTAL ZONE AND BEST INSTABILITY TO KEEP PUSHING SE THROUGH THE
AFTERNOON...FINALLY EXITING SOMETIME AROUND OR JUST AFTER 0Z THIS
EVENING. A FEW LINGERING STORMS MAY REMAIN AFTER THAT POINT...BUT
EXPECT THE BULK OF THE INSTABILITY TO HAVE EXITED TO THE SOUTH...AND
WITH LOSS OF DAYTIME HEATING...WE WILL LOSE OUR BEST CHANCES FOR
INITIATING ANY NEW CONVECTION.

BEHIND THIS FRONT...A WEAK AREA OF HIGH PRESSURE WILL PUSH IN FROM
THE NORTH. AS WINDS CEASE OVERNIGHT...AND SKIES CLEAR OUT A
BIT...ANY LINGERING MOISTURE /WHICH WILL BE QUITE SIGNIFICANT STILL/
WILL LEAD TO DECENT FOG DEVELOPMENT. WHILE THE MOST WIDESPREAD FOG
WILL LIKELY BE IN THE VALLEYS...EXPECT FOG TO ALSO AFFECT SOME OF
THE RIDGE TOPS AS WELL...ESPECIALLY ACROSS ANY AREAS WHICH RECEIVED
RAIN THIS EVENING. MORE NRLY WINDS AT THE SURFACE...AND THE CLEARING
CLOUDS...WILL ALSO ALLOW TEMPS TO FALL A BIT MORE OVERNIGHT
TONIGHT...WITH LOWS EXPECTED TO TAP OUT IN THE LOW 60S NORTH...TO
THE MID AND UPPER 60S SOUTH WHERE CLOUD COVER MAY LINGER LONGER.

MODELS ARE STILL ADVERTISING THE COLD FRONT BECOMING HUNG UP TO OUR
SOUTH DURING THE DAY TOMORROW. HOWEVER...UNLIKE YESTERDAY...THEY ARE
CONTINUING TO TREND AWAY FROM POPS REACHING NORTHWARD BACK INTO OUR
CWA DURING THE DAY. IN FACT...BETWEEN THE HI RES MODELS AND THE
LONGER DURATION MODELS...THE ONLY ONE THAT INCLUDES ANY PRECIP AT
THIS POINT IS THE ECMWF OVER THE HIGH TERRAIN...WHICH GIVEN THE LACK
OF MOISTURE MOVING INTO THE REGION FROM THE NORTH...FIND THIS
SOLUTION TO BE RATHER UNLIKELY. NOT EVEN THE SHREF...WHICH USUALLY
FORECASTS ON THE HIGH SIDE OF POPS...SHOWS NO POPS MAKING IT INTO
THE REGION. AS SUCH...DROPPED POPS COMPLETELY FROM THE CWA DURING
THE DAY TOMORROW...WITH ONLY SOME HIGH TO MID CLOUDS AFFECTING THE
REGION AS A RESULT OF THE FRONT TO OUR SOUTH.

YET ANOTHER COLD FRONT WILL BEGIN NEARING THE REGION FROM THE WEST
WEDNESDAY NIGHT. THIS MAY INTRODUCE SOME POPS TO THE NW PORTION OF
THE CWA BY LATE IN THE NIGHT...THOUGH SOME SHIFTS IN THE TIMING ARE
POSSIBLE AS WE HEAD A BIT CLOSER TO ONSET. REGARDLESS...DON/T EXPECT
MUCH IMPACTS BY 12Z IN OUR PORTION OF THE STATE. INCOMING CLOUDS
WILL HELP TO INSULATE US THOUGH OVERNIGHT...SO TEMPS WILL LIKELY NOT
FALL TO THE DEGREE THEY WILL TONIGHT...THOUGH MID TO UPPER 60S ARE
STILL LIKELY ACROSS THE CWA.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 310 PM EDT TUE JUN 23 2015

THE BEGINNING OF THE EXTENDED PERIOD WILL FEATURE A TRANSITION FROM
ZONAL FLOW TO AN AMPLIFYING TROUGH OVER THE EASTERN CONUS. AS THIS
TROUGH DEEPENS...A RIDGE WILL SET UP ACROSS THE WESTERN CONUS
ALLOWING FOR NORTHWEST FLOW ALOFT OVER OUR AREA. THERE WILL BE DAILY
CHANCES FOR PRECIP THURSDAY THROUGH SATURDAY NIGHT DUE TO A
MEANDERING WARM FRONT. THIS FRONT WILL SERVE AS THE FOCUS FOR
CONVECTION THROUGH THE PERIOD AND GIVE WAY TO ROUNDS OF SHOWERS
AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. THE BEST CHANCE FOR
STRONG TO SEVERE STORMS APPEAR TO BE ON THURSDAY/FRIDAY WITH DEW
POINTS IN THE 60S TO LOW 70S...CAPE AOA 2500 J/KG...EFFECTIVE BULK
SHEAR AOA 30-35 KTS...AND LOWERING HEIGHTS. THE MAIN THREAT
WILL LIKELY BE STRONG WINDS AND HEAVY RAIN...WITH A MARGINAL HAIL
THREAT DUE TO WBZ HEIGHTS AROUND 11 TO 12K FT. THE RAIN THREAT
SUBSIDES LATE IN THE WEEKEND AS THE WARM FRONT PUSHES SOUTH AND
EAST OF THE REGION. COOLER...DRIER AIR THEN FILTERS INTO THE
COMMONWEALTH FOR THE BEGINNING OF NEXT WEEK. SUNDAY COULD BE A
TRANSITION DAY...WITH LOW LEVEL MOISTURE HANGING AROUND UNDER NW
FLOW ALOFT...AS INDICATED BY MODEL TIME HEIGHTS.

TEMPERATURES WILL BEGIN ABOVE NORMAL ON THURSDAY...THEN GRADUALLY
SHIFT TO BELOW NORMAL TEMPS BY SUNDAY. TEMPS COULD STAY IN THE LOWER
70S ON SUNDAY...ESPECIALLY IF THE LOW LEVEL MOISTURE HANGS AROUND.
THIS IS ABOUT 10 DEGREES BELOW NORMAL FOR THE END OF JUNE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 152 PM EDT TUE JUN 23 2015

A COLD FRONT IS CURRENTLY APPROACHING THE REGION...BUT IS BECOMING
SHEARED OUT AS IT NEARS KENTUCKY. SOME ISOLATED LIGHT SHOWERS ARE
STARTING TO SHOW UP ON THE LATEST RADAR SCANS...BUT EXPECT MOST
ACTIVITY TO START UP AROUND 20Z AS WE REACH OUR CONVECTIVE
TEMPERATURE. CIGS ARE MAINLY SCT ACROSS THE REGION...HIGH MVFR AND
LOW END VFR. AS SHOWERS AND THUNDERSTORMS DEVELOP...EXPECT CIG
HEIGHTS TO REMAIN THE SAME...THOUGH BECOMING BKN AT TIMES. ONCE
THE FRONT PASSES THROUGH THE REGION THIS EVENING...EXPECT PRECIP
TO COME TO AN END AND VIS AND CIGS TO GO BACK TO VFR.
HOWEVER...GIVEN THE HIGH AMOUNT OF MOISTURE IN THE AREA...AND AN
AREA OF HIGH PRESSURE MOVING IN BEHIND THE FRONT...STILL EXPECTING
SOME GOOD POTENTIAL OF WIDESPREAD FOG DEVELOPMENT
OVERNIGHT...LOCALLY DENSE AT TIMES. KEPT WITH PREVIOUS FORECAST
FOR FOG LATE TONIGHT AND INTO TOMORROW MORNING. HIGH PRESSURE WILL
BE THE MAIN CONTRIBUTER TOMORROW AFTER THE FOG BURNS OFF...WITH
VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMW
LONG TERM...JVM
AVIATION...JMW
Hazardous weather outlook, Jun 23, 3:54 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT TUE JUN 23 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
354 PM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND BRIEF
TORRENTIAL RAINFALL.

DENSE FOG...REDUCING VISIBILITIES TO UNDER A QUARTER OF A MILE AT
TIMES...IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH
SATURDAY....AND AGAIN ON MONDAY. SEVERE STORMS WITH DAMAGING
WINDS WILL BE A POSSIBILITY ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE FROM WINDS THAT OCCUR
THROUGH THIS EVENING.

JMW

In the hours before

Special weather statement, Jun 23, 3:06 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT TUE JUN 23 2015

KYZ051-052-060-231930-
BATH-MENIFEE-ROWAN-
306 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER REYNOLDSVILLE...OR
NEAR OWINGSVILLE...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...FRENCHBURG...MARSHALL...WELLINGTON...SALT LICK...DAN...
PEASTICKS...BIG WOODS...FLAT CREEK...BOURBON FURNACE...PRESTON...
CROOKS...ODESSA...MOORE'S FERRY...RAMEY...SLATE VALLEY...PELFREY...
COGSWELL...DENNISTON AND LICK FORK.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
116 AND 133.

&&

LAT...LON 3822 8370 3820 8367 3820 8366 3817 8364
      3820 8361 3814 8336 3805 8341 3804 8343
      3801 8344 3789 8350 3811 8386 3814 8388
      3815 8392 3826 8386
TIME...MOT...LOC 1906Z 296DEG 21KT 3817 8380

RAY
Special weather statement, Jun 23, 3:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT TUE JUN 23 2015

KYZ050-051-059-060-232030-
BATH-POWELL-MENIFEE-MONTGOMERY-
346 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...POWELL...MENIFEE...
MONTGOMERY...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER CAMARGO...OR NEAR
MOUNT STERLING...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...STANTON...FRENCHBURG...JEFFERSONVILLE...CAMARGO...
LEVEE...LOWER SPENCER...BEAN...BOWEN...TABOR...ROTHWELL...HAYSTACK...
CROOKS...EWINGTON...WALKERS CROSSING...HOPE...STEPSTONE...LOMBARD...
LUCKY STOP AND PREWITT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 24 AND 33.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 110 AND 115.

&&

LAT...LON 3799 8353 3775 8373 3797 8399 3800 8401
      3813 8391
TIME...MOT...LOC 1945Z 300DEG 19KT 3800 8386

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:06 PM EDTSpecial Weather StatementJKLBath24 min
Jun 23, 3:10 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Rowan41 min
Jun 23, 3:46 PM EDTSpecial Weather StatementJKLMenifee, Montgomery44 min
Jun 23, 5:00 PM EDTSpecial Weather StatementJKLPowell, Wolfe45 min
Jun 23, 5:44 PM EDTSpecial Weather StatementJKLWolfe46 min
Jun 23, 6:41 PM EDTSpecial Weather StatementJKLPike34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.